MAUDE Adverse Event Report: HOLOGIC, INC BOX OF COLLECTION KITS, VAGINAL SWAB; IN VITRO DIAGNOSTICS

HOLOGIC, INC BOX OF COLLECTION KITS, VAGINAL SWAB; IN VITRO DIAGNOSTICS
Catalog Number 301162
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The customer, (b)(6) at (b)(6), called to report one of their collection sites, (b)(6) hospital lab, had been using vaginal swab collection kits to collect endocervical specimens.The site had depleted their stock of unisex swab collection kits.Hologic technical support advised the customer that this is off label and that only the unisex swab collection kit should be used to collect endocervical swab specimens.The site ran off pi for about one week.The customer tested these swab specimens with the aptima combo 2 and aptima trichomonas vaginalis assays.Hologic evaluated this issue and determined the risk to be serious as an incorrect or invalid result due to improper or inadequate sample collection may result in a delay or failure to identify a condition that requires medical intervention.The customer may report incorrect patient results as the result of testing an improper sample type.Endocervical swab specimens collected using the aptima vaginal swab specimen collection have not been evaluated for use with the aptima combo 2 or aptima trichomonas vaginalis assays.Hologic ts advised the customer to use the correct type of swab only per pi.

Brand Name
BOX OF COLLECTION KITS, VAGINAL SWAB
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
HOLOGIC, INC
10210 genetic center dr
san diego CA 92121
MDR Report Key6867476
Report Number2024800-2017-00022
Device Sequence Number890497
Product Code LIO
UDI-Device Identifier25420045506258
UDI-Public25420045506258
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K003395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number301162
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;